Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762



Proof of Conway's lost cosmological theorem

Authors: Shalosh B. Ekhad and Doron Zeilberger
Journal: Electron. Res. Announc. Amer. Math. Soc. 3 (1997), 78-82
MSC (1991): Primary 05Axx
Published electronically: August 21, 1997
Accompanying material: Maple Program
Accompanying material: Program input file
Accompanying material: Program output file
MathSciNet review: 1461977
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: John Horton Conway's Cosmological Theorem about sequences like 1, 11, 21, 1211, 111221, 312211,..., for which no extant proof existed, is given a new proof, this time hopefully for good.

References [Enhancements On Off] (What's this?)

  • [AHK] K. Appel, W. Haken, and J. Koch, Every planar map is four-colorable, Illinois J. Math. 21 (1977), 429-567. MR 58:27598a; MR 58:27598b
  • [C] J. H. Conway, The weird and wonderful chemistry of audioactive decay, Open Problems in Communication and Computation (T.M. Cover and B. Gopinath, eds.), Springer, 1987, pp. 173-188. MR 89c:94003
  • [CG] J. H. Conway and R. K. Guy, The book of numbers, Copernicus, New York, 1996. CMP 97:02
  • [F] S. Finch, Favorite Mathematical Constants Website.
  • [RSST] N. Robertson, D. P. Sanders, P. Seymour, and R. Thomas, A new proof of The Four-Color Theorem, ERA Amer. Math. Soc. 2 (1996), 17-25.
  • [SP] N. J. A. Sloane and S. Plouffe, The encyclopedia of integer sequences, Academic Press, San Diego, CA, 1995. MR 96a:11001
  • [V] I. Vardi, Computational recreations in Mathematica, Addison-Wesley, 1991. MR 93e:00002

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 05Axx

Retrieve articles in all journals with MSC (1991): 05Axx

Additional Information

Shalosh B. Ekhad
Affiliation: Department of Mathematics, Temple University, Philadelphia, PA 19122

Doron Zeilberger
Affiliation: Department of Mathematics, Temple University, Philadelphia, PA 19122

Received by editor(s): May 6, 1997
Published electronically: August 21, 1997
Additional Notes: Supported in part by the NSF
Communicated by: Ronald Graham
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society